Alert archive / Nevada / Tornado Warnings in 2022
Tornado Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this tornado warning at Aug 21, 2022, 4:48 PM PDT for Clark County, Lincoln County, Nevada; Mohave County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2022, 4:48 PM PDT (23:48 UTC)
- Expired
- Aug 21, 2022, 5:15 PM PDT
- In force
- 27 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The radar
The Cedar City radar (KICX), 142 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507
WFUS55 KVEF 212348
TORVEF
AZC015-NVC003-017-220015-
/O.NEW.KVEF.TO.W.0001.220821T2348Z-220822T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Las Vegas NV
448 PM PDT Sun Aug 21 2022
The National Weather Service in Las Vegas has issued a
* Tornado Warning for...
Northern Mohave County in northwestern Arizona...
Southeastern Lincoln County in south central Nevada...
Northeastern Clark County in southern Nevada...
* Until 515 PM PDT/515 PM MST/.
* At 447 PM PDT/447 PM MST/, a confirmed tornado was located 8 miles
northwest of Mesquite, moving south at 35 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Mohave, southeastern Lincoln and northeastern Clark
Counties.
This includes Interstate 15 in Nevada between mile markers 104 and
120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3675 11449 3704 11430 3704 11406 3700 11405
3694 11405 3677 11406
TIME...MOT...LOC 2347Z 008DEG 28KT 3689 11423
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
JS2 follow-up statements
140
WWUS55 KVEF 220008
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
508 PM PDT Sun Aug 21 2022
AZC015-NVC003-017-220015-
/O.CON.KVEF.TO.W.0001.000000T0000Z-220822T0015Z/
Mohave AZ-Lincoln NV-Clark NV-
508 PM PDT Sun Aug 21 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM PDT/515 PM MST/
FOR NORTHERN MOHAVE...SOUTHEASTERN LINCOLN AND NORTHEASTERN CLARK
COUNTIES...
At 506 PM PDT/506 PM MST/, a severe thunderstorm capable of
producing a tornado was located just west of Mesquite, and is moving
south at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mesquite and Bunkerville.
This includes Interstate 15 in Nevada between mile markers 104 and
120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3675 11449 3704 11430 3704 11406 3700 11405
3694 11405 3677 11406
TIME...MOT...LOC 0006Z 008DEG 28KT 3683 11418
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JS597
WWUS55 KVEF 220026
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
526 PM PDT Sun Aug 21 2022
AZC015-NVC003-017-220033-
/O.EXP.KVEF.TO.W.0001.000000T0000Z-220822T0015Z/
Mohave AZ-Lincoln NV-Clark NV-
526 PM PDT Sun Aug 21 2022
...THE TORNADO WARNING FOR NORTHERN MOHAVE...SOUTHEASTERN LINCOLN AND
NORTHEASTERN CLARK COUNTIES HAS EXPIRED...
The tornado threat has diminished and the Tornado Warning has
expired. However, large hail and damaging winds remain likely.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southeast Lincoln, Northeast Clark, and Northwest Mohave County
until 6 PM PDT, 6 PM MST.
LAT...LON 3675 11449 3704 11430 3704 11406 3700 11405
3694 11405 3677 11406
TIME...MOT...LOC 0023Z 008DEG 28KT 3711 11409
$$
JSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this tornado warning went out at Aug 21, 1:45 PM PDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 21, 1:45 PM PDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 145 PM PDT Sun Aug 21 2022 .SYNOPSIS...Isolated showers and thunderstorms will be possible in the eastern portions of the forecast area this afternoon and evening. High pressure will move into and over the region, ushering in warmer temperatures along with a brief reprieve from storms as they become isolated in nature. This brief reprieve is expected to last through Tuesday. Moisture and convective activity will return in the middle of the week. && .SHORT TERM...through Tuesday. Another round of isolated showers and thunderstorms will be possible again this afternoon and evening. The areas most likely to see these storms are Mohave, Clark, and Lincoln Counties. The latest 850 mb analysis shows a sharp dewpoint gradient extending from the western portions of Clark and Lincoln Counties down across the Mojave Preserve in San Bernardino County. This gradient is expected to slowly shift to the east over the course of the afternoon and evening. The dry air aloft behind this gradient will have the potential to limit convective activity over the western portions of Clark and Lincoln Counties this afternoon and evening. For the storms that do end up developing, the primary hazards will be heavy rain, frequent lightning, and strong gusty winds. Persistent northwesterly flow aloft will continue to push moisture eastward on Monday and Tuesday as an upper-level ridge moves over the area. With the eastward displacement of the deepest moisture to our east, we see PoPs decrease through early next week. While PoPs will decrease, 1" precipitable water values will linger in the southern portions of the forecast area, resulting in chances for isolated afternoon showers and thunderstorms in Mohave County and the higher terrain of Clark and eastern San Bernardino Counties. While the moisture decreases, we will see temperatures gradually increase to near seasonal values by Tuesday. .LONG TERM...Wednesday through Sunday. By Wednesday the ridge will have moved over the Four-Corners Region, resulting more southerly flow aloft. This will allow for deep moisture to return to the region. Long-range models show 1.25"-1.75" PWats moving up the Colorado River Valley into Mohave County, southeastern Clark County and eastern San Bernardino County. The current forecast reflects this increase in moisture with slightly cooler temperatures and more widespread PoPs on Wednesday and Thursday. Forecast uncertainty increases beyond Thursday as we prepare to head into the weekend. Long term guidance shows a potential trough moving through along the US-Canadian border resulting in the flattening and westward displacement of the Four-Corner's ridge. Should this happen it could potentially result in another brief lull in convective activity as the deepest moisture is pushed out of the area. However, since this occurs at the end of the forecast period and there are discrepancies between ensemble members, confidence in the exact details is low. && .AVIATION...For Harry Reid...East-southeast winds 5-8KTS will persist through the afternoon. Isolated thunderstorms developing over the mountains to the north of Las Vegas will likely move across Lake Mead early this evening. Outflow will likely reach the terminal and result in northeast or east winds temporarily gusting to at least to 20KTS 01Z-04Z. Isolated storms in the Mormon Mesa and Peach Springs corridors should dissipate by 06Z. Winds are expected to become light S-SW after 05Z and continue overnight and become light and variable early Monday morning under a mostly clear sky. Isolated storms will still possible over the mountains Monday afternoon, but will not likely create impacts in the terminal area. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated thunderstorms will move toward the southeast over parts of southern Nevada and northwest Arizona this afternoon and evening with the potential for strong outflow winds which may impact IFP and EED in the Colorado River Valley 03Z-06Z this evening. Storms should dissipate after 06Z. Most of southeast California will be free of storms with winds generally less than 12KTS. Winds will be fairly light under mostly clear skies late tonight through Monday morning. Thunderstorms will be more isolated Monday afternoon over southern Nevada and northwest Arizona. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Stessman AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:05 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 55 min |
| Aug 21, 1:33 AM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 21, 4:51 PM PDT | Tornado Warning | VEF | Mohave | 24 min |
Nearby
Tornado Warnings in Nevada, 2022Tornado Warnings in Arizona, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.